Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Some equations for the universal Kummer variety


Author: Bert van Geemen
Journal: Trans. Amer. Math. Soc. 368 (2016), 209-225
MSC (2010): Primary 14K25; Secondary 14K10
DOI: https://doi.org/10.1090/tran/6309
Published electronically: April 3, 2015
MathSciNet review: 3413861
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a method to find quartic equations for Kummer varieties and we give some explicit examples. From these equations for $ g$-dimensional Kummer varieties one obtains equations for the moduli space of $ g+1$-dimensional Kummer varieties. These again define modular forms which vanish on the period matrices of Riemann surfaces. The modular forms that we find for $ g=5$ appear to be new and of lower weight than known before.


References [Enhancements On Off] (What's this?)

  • [C] C. Herbert Clemens, A scrapbook of complex curve theory, Plenum Press, New York-London, 1980. The University Series in Mathematics. MR 614289 (82i:14001)
  • [C-SB] G. Codogni, N.I. Shepherd-Barron, The absence of stable Schottky forms, arXiv:1112.6137.
  • [DG] Francesco Dalla Piazza and Bert van Geemen, Siegel modular forms and finite symplectic groups, Adv. Theor. Math. Phys. 13 (2009), no. 6, 1771-1814. MR 2678996 (2011j:11083)
  • [F] J. S. Frame, Some characters of orthogonal groups over the field of two elements, Proceedings of the Second International Conference on the Theory of Groups (Australian Nat. Univ., Canberra, 1973) Springer, Berlin, 1974, pp. 298-314. Lecture Notes in Math., Vol. 372. MR 0364477 (51 #731)
  • [FO] Eberhard Freitag and Manabu Oura, A theta relation in genus 4, Nagoya Math. J. 161 (2001), 69-83. MR 1820213 (2002m:11035)
  • [Fr] Eberhard Freitag, Die Irreduzibilität der Schottkyrelation (Bemerkung zu einem Satz von J. Igusa), Arch. Math. (Basel) 40 (1983), no. 3, 255-259 (German). MR 701272 (84m:14034), https://doi.org/10.1007/BF01192778
  • [vG] Bert van Geemen, Schottky-Jung relations and vectorbundles on hyperelliptic curves, Math. Ann. 281 (1988), no. 3, 431-449. MR 954151 (89f:14046), https://doi.org/10.1007/BF01457155
  • [G] S. Grushevsky, The Schottky problem, in: Current Developments in Algebraic Geometry, Editors L. Caporaso, J.McKernan, M. Mustata. Cambridge University Press 2012. MR 2920149 (2012k:14001)
  • [GSM] S. Grushevsky, R. Salvati Manni, On the Coble quartic, arXiv:1212.1895.
  • [I] Jun-ichi Igusa, Schottky's invariant and quadratic forms, E. B. Christoffel (Aachen/Monschau, 1979) Birkhäuser, Basel-Boston, Mass., 1981, pp. 352-362. MR 661078 (83m:10031)
  • [K] Abdelhamid Khaled, Projective normality and equations of Kummer varieties, J. Reine Angew. Math. 465 (1995), 197-217. MR 1344137 (96f:14056), https://doi.org/10.1515/crll.1995.465.197
  • [RSSS] Qingchun Ren, Steven V Sam, Gus Schrader, and Bernd Sturmfels, The Universal Kummer Threefold, Exp. Math. 22 (2013), no. 3, 327-362. MR 3171096, https://doi.org/10.1080/10586458.2013.816206
  • [S] Charles Siegel, The Schottky problem in genus five, ProQuest LLC, Ann Arbor, MI, 2012. Thesis (Ph.D.)-University of Pennsylvania. MR 3034698

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 14K25, 14K10

Retrieve articles in all journals with MSC (2010): 14K25, 14K10


Additional Information

Bert van Geemen
Affiliation: Dipartimento di Matematica, Università di Milano, Via Saldini 50, 20133 Milano, Italia

DOI: https://doi.org/10.1090/tran/6309
Received by editor(s): October 10, 2013
Received by editor(s) in revised form: October 28, 2013
Published electronically: April 3, 2015
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society